Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 25, NWS Brownsville, TX

May 30, 2005Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 30, 2005, 3:17 AM CDT for Hidalgo County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2005, 3:17 AM CDT (08:17 UTC)
Expired
May 30, 2005, 3:45 AM CDT
In force
28 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 95 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 11:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3120 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 300817
SVRBRO
TXC215-300845-
/O.NEW.KBRO.SV.W.0025.050530T0817Z-050530T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 AM CDT MON MAY 30 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITIES OF...SAN JUAN...PHARR...MISSION...
  MCALLEN...EDINBURG...ALAMO

* UNTIL 345 AM CDT

* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PALMVIEW...OR ABOUT 7 MILES NORTHWEST OF
  MISSION...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2638 9837 2618 9842 2612 9811 2640 9807

$$

CAFFREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 AM CDT, 32 minutes earlier.

Area forecast discussion, May 30, 2:45 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CDT MON MAY 30 2005

.DISCUSSION...A SERIES OF S/WV TROUGHS CONTINUE TO MOVE THROUGH DEEP
SOUTH TEXAS THIS MORNING CAUSING SCATTERED SHOWERS AND
THUNDERSTORMS.  THE MAIN TROUGH WILL MOVE THROUGH DEEP SOUTH TEXAS
BY MIDDAY TODAY DECREASING THE CHANCES FOR SHOWERS OR
THUNDERSTORMS.  A DRIER AND MORE STABLE AIRMASS IS IN STORE FOR THE
AREA BY TONIGHT THROUGH THE END OF THE WEEK.  TEMPERATURES WILL
CONTINUE TO BE ABOVE NORMAL FOR THIS TIME OF YEAR THROUGH THE END OF
THE WEEK.  WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST.
&&

.MARINE....BUOY020 REPORTED SOUTHEAST WINDS AROUND 14KTS GUSTING TO
NEAR 17 KTS AND BUOY019 REPORTED SEAS NEAR 5 FEET. AN UPPER LEVEL
DISTURBANCE MOVING ACROSS SOUTH CENTRAL TX THIS MORNING WILL
CONTINUE TO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING
AS IT MOVES OVER THE OFFSHORE WATERS. WINDS WILL REMAIN MODERATE
SOUTHEAST TO SOUTH THROUGH MONDAY BEFORE INCREASING IN RESPONSE TO
AND INCREASED PRESSURE GRADIENT.
&&

.AVIATION...TEMPO MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH
CIGS AROUND 2KFT OVER THE REGIONAL AIRPORTS. ANOTHER SHORT WAVE
MOVES ACROSS REGION TODAY CAUSING CONTINUED POTENTIAL FOR SHRA/TSRA
DEVELOPMENT. ANY THUNDERSTORM ACTIVITY NEARBY WILL PRODUCE
TURBULENCE...DANGEROUS LIGHTNING...GUSTY WINDS...AND POSSIBLY SOME
HAIL.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  91  77  92  79  89 /  30   0   0   0   0
BROWNSVILLE          95  76  96  79  94 /  20   0   0   0   0
HARLINGEN            95  76  97  77  95 /  20   0   0   0   0
MCALLEN             100  77 100  77  99 /  20   0   0   0   0
RIO GRANDE CITY     100  74 103  76 102 /  20   0   0   0   0
SOUTH PADRE ISLAND   91  77  91  79  89 /  30   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

65/55
Hazardous weather outlook, May 29, 11:48 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1148 PM CDT SUN MAY 29 2005

TXZ248>257-301100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1148 PM CDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS
   UNTIL 5 AM CDT MONDAY...

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR DEEP SOUTH
TEXAS AND THE ADJACENT COASTAL WATERS UNTIL 5 AM CDT. THERE IS
A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SOME MAY BE
SEVERE...WITH LOCALLY HEAVY RAINFALL...DAMAGING WIND
GUSTS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH
TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED.

VANSPEYBROECK

In the hours before

Special weather statement, May 29, 10:11 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 PM CDT SUN MAY 29 2005

TXZ248-249-300345-
JIM HOGG-ZAPATA-
1011 PM CDT SUN MAY 29 2005

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR ZAPATA AND
   JIM HOGG COUNTIES...

THE NATIONAL WEATHER SERVICE HAS CANCELED THE SEVERE THUNDERSTORM
WATCH FOR ZAPATA AND JIM HOGG COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO

VANSPEYBROECK
Local storm report, May 29, 11:25 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             ROMA                    26.41N 99.00W
05/29/2005  1.00 INCH        STARR              TX   LAW ENFORCEMENT

&&

KMV
Special weather statement, May 29, 11:25 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT SUN MAY 29 2005

GMZ130-150-155-TXZ250>257-300100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND
WILLACY-KENEDY-LAGUNA MADRE-STARR-
1125 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT MONDAY
   MORNING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 5 AM CDT MONDAY MORNING. THE WATCH INCLUDES THE COUNTIES
OF STARR...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON
COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN
BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES
DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE
ISSUED.

EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT
AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR
AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR
ROOM.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/BRO

VANSPEYBROECK
Special weather statement, May 29, 11:48 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1148 PM CDT SUN MAY 29 2005

GMZ130-150-155-TXZ250>257-301000-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND
WILLACY-KENEDY-LAGUNA MADRE-STARR-
1148 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT MONDAY
   MORNING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 5 AM CDT MONDAY MORNING. THE WATCH INCLUDES THE COUNTIES
OF STARR...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON
COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN
BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES
DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE
ISSUED.

EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT
AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR
AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR
ROOM.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/BRO

VANSPEYBROECK

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningBROKenedy43 min
May 29, 7:14 PM CDTSpecial Marine WarningBRO91 min
May 29, 7:35 PM CDTFlash Flood WarningBROKenedy85 min
May 29, 7:39 PM CDTSevere Thunderstorm WarningBROKenedy51 min
May 29, 8:13 PM CDTSevere Thunderstorm WarningBROBrooks47 min
May 29, 8:42 PM CDTSevere Thunderstorm WarningBROKenedy33 min
May 29, 8:48 PM CDTSpecial Marine WarningBRO27 min
May 29, 9:15 PM CDTSevere Thunderstorm WarningBROKenedy45 min
May 29, 9:33 PM CDTTornado WarningBROKenedy12 min
May 29, 9:40 PM CDTSpecial Marine WarningBRO50 min
May 29, 11:06 PM CDTSevere Thunderstorm WarningBROStarr39 min
May 29, 11:45 PM CDTSevere Thunderstorm WarningBROStarr30 min
May 30, 12:30 AM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 30, 12:47 AM CDTSpecial Marine WarningBRO88 min
May 30, 12:54 AM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy51 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy34 min
May 30, 2:40 AM CDTSevere Thunderstorm WarningBROHidalgo35 min
May 30, 3:47 AM CDTSevere Thunderstorm WarningBROHidalgo28 min
May 30, 4:32 AM CDTSevere Thunderstorm WarningBROCameron59 min
May 30, 4:35 AM CDTSpecial Marine WarningBRO25 min
May 30, 4:38 AM CDTTornado WarningBROCameron37 min
May 30, 5:17 AM CDTSevere Thunderstorm WarningBROCameron36 min
May 30, 5:24 AM CDTSpecial Marine WarningBRO51 min
May 30, 5:30 AM CDTSpecial Marine WarningBRO45 min
May 30, 6:12 AM CDTSpecial Marine WarningBRO33 min
May 30, 6:13 AM CDTSpecial Marine WarningBRO47 min
May 30, 8:37 AM CDTSpecial Marine WarningBRO38 min
May 30, 9:13 AM CDTSpecial Marine WarningBRO47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.